Sun | Apr 23, 2017

Doctor's advice: 'My boyfriend has betrayed me'

Published:Saturday | May 16, 2015 | 5:00 AM

Q: Doc, I cannot believe the way my boyfriend has treated me. I love him, and I thought he loved me.

A year ago, I gave him my virginity, and from then we have been having sex several times a week. It has been wonderful.

I thought we would get married one day, and have children, and be happy forever. It felt like I was the heroine in a movie.

But last month, a couple of my friends 'took me aside' and said they had something to tell me. They added that they felt they owed it to me to give me the truth about my boyfriend. To begin with, I did not know what they meant.

Then they explained to me that the guy I love is having sex with at least five other girls, around the western part of the island. Seems like he actually boasts about it to his pals. And that was how my girlfriends got to hear about it.

Well doctor, I cried and cried. Eventually, I confronted my boyfriend, and accused him of unfaithfulness to me. To begin with, he totally denied it. But when I told him that a number of people knew all about his affairs, he eventually admitted most of it.

He said that none of the other girls meant anything to him, and that I was 'the one and only woman' for him. Doc, I believed him. In fact, that night we ended up by going to bed with each other - which I admit was foolish of me.

I thought that after that he would be a 'reformed character'. But the following day, while a friend was driving me through the streets of Montego Bay, we saw him wandering along the sidewalk with another pretty girl! They were hugging and kissing.

Doc, I was so horrified that I went home and took a handful of tablets. Fortunately, it was not a 'real' overdose. And after a short sleep, I recovered. He came round that evening, but I refused to open my door to him.

I am so unhappy. I can't sleep, and I keep waking up in the night and thinking about him. I cannot understand how he could do this to me.

In fact, I feel it must be all my fault. I keep trying to figure out where I went wrong. Maybe I wasn't good enough sexually.

What do you think, Doc?

A: I think you are depressed so you should see a doctor immediately. Please be frank with her, and tell her that you took a handful of tablets. I beg you not to do that again.

Now, what has happened cannot possibly be your fault. So quit blaming yourself.

The idea that he has been sleeping around as a result of your poor 'performance' in bed is just preposterous.

It is fairly clear that you don't understand the sexuality of young men.

Admittedly, a lot of them are guys who are respectful of their girlfriends, and totally faithful to them. But all over the world, quite a few younger males are real 'Lotharios.'

What I mean is that they just love having sex with as many women as possible. They don't think there is anything wrong with that. And often, they will 'brag' about it to their pals.

What should you do now? First, I think you should dump your unfaithful lover - right now!

Don't waste any time. This relationship is too damaged to try and continue with it.

Second, I think you should try hard to build-up your self-esteem. A good idea is to Google the words 'self esteem' and see what advice you find. Particularly helpful are the thoughts of a Californian medical doctor called David Burns.

Third, as I said a moment ago, you must address your current state of depression. Please make an appointment to see a doctor as soon as possible.

 

'Condom collapse syndrome'

Q: I am a young guy who has very little experience of girls. But my father impressed on me the fact that you should not have intercourse with anyone unless you are wearing a condom.

Well, Doc, I now have a beautiful girlfriend who is eager to have sex with me. But things aren't too good in bed.

The reason is this. As soon as I start to get erect, I try and put on the condom. I get it about half-way on, and then I start to soften. And after that, the condom just won't go on at all.

This is making my girlfriend very frustrated. So what can I do, Doc?

A: You are making the common mistake of trying to get the condom on before you are fully erect. I cannot over-emphasise the fact that a guy should not try to put on a condom until he has a really good, hard erection.

Putting it on too early often causes what is called 'condom collapse syndrome'.

That is particularly likely to occur among young guys who are a little nervous about their first sexual experiences.

So what you must do is:

* Get a really firm erection.

* Then hold the condom (still rolled up) just above the tip of your organ.

* Briskly roll it on.

Finally, experts say that it is a good idea if your partner stimulates you with her fingers as the condom goes on - since this will help you maintain the erection.

 

Fiancee upset about past threesome

Q: Yesterday, I decided to tell my fiancee that a couple of years back, I had the unusual experience of going to bed with two girls at the same time.

To my amazement, she was furious! She got mad, Doc. She took off her engagement ring, banged it down on the bed, and walked out.

Since then, she has refused to talk to me, or answer my texts. Why is she like this?

A: What you have not realised is that in matters of sex, women have very different attitudes from men.

Many young guys think that to be in bed with two girls would be exciting. Often, they feel that this would be quite a praiseworthy 'achievement.'

But females don't generally feel that way. They tend to think that fooling around with two girls in the same bed is disrespectful to women, and shows that you didn't have any real emotional feelings for either girl.

They also tend to think that such practices are DANGEROUS. And they are right. You could easily have caught a bug from these two ladies.

My advice: get yourself checked for chlamydia. And write your fiancee a letter of apology for having upset her.

 

Can 'the Jab' be reversed?

Q: I am female, 21, and am just about to start on the Shot. But if I got side-effects, would the doctors be able to take the stuff out of me again?

A: No, they wouldn't. Once the jab has gone in, it's in. It will last for three months, and that is that!

In practice, the most common side-effect of the Jab is disruption of the menses. But if that happens (for instance, if you got really heavy periods), then your doctor could probably help you put things right by giving you hormone tablets.